Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Itchy skin rash, had a blood transfusion during c-section delivery. Is it a reaction?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I had a blood transfusion 3 weeks ago following a c sec, i have developed an uncomfortable rash and very itchy and worse as days go on. hv i had a reaction to blood transfusion?
Posted Thu, 19 Apr 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 33 minutes later

Thanks for writing to us.

The rash you have could be due to blood transfusion reaction.

There is one more possibility. After a blood transfusion, even if there is no blood transfusion reaction or infection transmitted, after a few days there is breakdown of foreign RBCs (Red Blood Cells) which release the excessive bile which gets deposited under our skin causing the itching.

I would suggest you to bring this to the immediate notice of your treating doctor to avoid secondary infection of involved area.

In most of the cases, this itching subsides in 4-6 weeks.

You can also get your liver function tests done including serum bilirubin- both conjugated and unconjugated after consulting your physician.

For symptomatic relief you can apply Calamine lotion, take an antiallergic like Benadryl.

I hope my answer and recommendations are adequate and helpful.

I will be available for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor